Alert archive / Michigan / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 28, NWS Detroit, MI

July 16, 2018Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 16, 2018, 9:13 PM EDT for Oakland County, Michigan. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2018, 9:13 PM EDT (01:13 UTC)
Expired
Jul 16, 2018, 9:49 PM EDT
In force
36 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Oakland County, MI

What was reported inside it

TimeReportWhereRemark
Jul 16, 9:20 PM EDTTSTM WND GST 605 Ne Milford, MIESTIMATED 50-60 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

021 
WUUS53 KDTX 170113
SVRDTX
MIC125-170215-
/O.NEW.KDTX.SV.W.0028.180717T0113Z-180717T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
913 PM EDT MON JUL 16 2018

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Oakland County in southeastern Michigan...

* Until 1015 PM EDT.

* At 913 PM EDT, severe thunderstorms were located along a line
  extending from Clarkston to near Milford, moving southeast at 25
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near, 
  Pontiac around 935 PM EDT.
  Novi around 940 PM EDT.
  Birmingham around 950 PM EDT.
  Troy around 955 PM EDT.
  Southfield and Royal Oak around 1000 PM EDT.
  Warren and Detroit Zoo around 1005 PM EDT.

Other locations impacted by these severe thunderstorms include
Franklin, Keego Harbor, Waterford, Orchard Lake, Holly State
Recreation Area, Commerce, Rose Center, Lathrup Village, Auburn Hills
and Bingham Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4244 8317 4247 8367 4287 8369 4276 8310
      4245 8308
TIME...MOT...LOC 0113Z 310DEG 22KT 4275 8342 4258 8366 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
4 follow-up statements
879 
WWUS53 KDTX 170124
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
924 PM EDT MON JUL 16 2018

MIC125-170215-
/O.CON.KDTX.SV.W.0028.000000T0000Z-180717T0215Z/
Oakland MI-
924 PM EDT MON JUL 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR OAKLAND COUNTY...

At 924 PM EDT, severe thunderstorms were located along a line
extending from near Clarkston to near Milford, moving southeast at 25
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Pontiac around 935 PM EDT.
  Novi around 940 PM EDT.
  Rochester around 950 PM EDT.
  Troy and Birmingham around 955 PM EDT.
  Southfield and Royal Oak around 1000 PM EDT.
  Warren and Detroit Zoo around 1010 PM EDT.

Other locations impacted by these severe thunderstorms include
Franklin, Keego Harbor, Waterford, Orchard Lake, Holly State
Recreation Area, Commerce, Rose Center, Lathrup Village, Auburn Hills
and Bingham Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4244 8317 4247 8367 4285 8368 4273 8310
      4245 8308
TIME...MOT...LOC 0124Z 310DEG 22KT 4271 8336 4254 8360 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
151 
WWUS53 KDTX 170129
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
929 PM EDT MON JUL 16 2018

MIC125-170215-
/O.CON.KDTX.SV.W.0028.000000T0000Z-180717T0215Z/
Oakland MI-
929 PM EDT MON JUL 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN OAKLAND COUNTY...

At 929 PM EDT, severe thunderstorms were located along a line
extending from near Pontiac to near South Lyon, moving southeast at
25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Pontiac and West Bloomfield around 935 PM EDT.
  Novi around 940 PM EDT.
  Birmingham around 950 PM EDT.
  Troy and Southfield around 955 PM EDT.
  Royal Oak around 1000 PM EDT.
  Warren and Detroit Zoo around 1005 PM EDT.

Other locations impacted by these severe thunderstorms include
Franklin, Keego Harbor, Waterford, Orchard Lake, Commerce, Lathrup
Village, Auburn Hills, Bingham Farms, Lake Angelus and Farmington
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4244 8317 4247 8367 4264 8367 4271 8341
      4265 8309 4245 8308
TIME...MOT...LOC 0129Z 309DEG 22KT 4266 8334 4249 8358 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
333 
WWUS53 KDTX 170142
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
942 PM EDT MON JUL 16 2018

MIC125-170215-
/O.CON.KDTX.SV.W.0028.000000T0000Z-180717T0215Z/
Oakland MI-
942 PM EDT MON JUL 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN OAKLAND COUNTY...

At 942 PM EDT, severe thunderstorms were located along a line
extending from near Pontiac to Northville, moving southeast at 25
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Birmingham around 950 PM EDT.
  Troy around 955 PM EDT.
  Southfield and Royal Oak around 1000 PM EDT.
  Warren and Detroit Zoo around 1005 PM EDT.

Other locations impacted by these severe thunderstorms include
Franklin, Keego Harbor, Waterford, Orchard Lake, Commerce, Lathrup
Village, Auburn Hills, Bingham Farms, Farmington Hills and Pleasant
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4244 8317 4247 8367 4260 8367 4270 8338
      4265 8309 4245 8308
TIME...MOT...LOC 0142Z 310DEG 22KT 4261 8326 4244 8350 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
285 
WWUS53 KDTX 170149
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
949 PM EDT MON JUL 16 2018

MIC125-170158-
/O.CAN.KDTX.SV.W.0028.000000T0000Z-180717T0215Z/
Oakland MI-
949 PM EDT MON JUL 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OAKLAND COUNTY IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

LAT...LON 4244 8317 4247 8367 4260 8367 4270 8338
      4265 8309 4245 8308
TIME...MOT...LOC 0147Z 310DEG 22KT 4259 8323 4242 8347 

$$

Behnke

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 7:36 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 16, 7:36 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
736 PM EDT Mon Jul 16 2018

.AVIATION...

Strong synoptic scale cold front set to push through Southeast
Michigan between 00-06Z this evening. Total air mass changeover is
set with 50 degree dewpoints currently filtering down into northern
Lower Michigan. System relative progs show that subsidence is
expected throughout almost the entire column by early to mid morning
Tuesday. Very high static stability will limit boundary layer cloud
growth. Expecting some patches of cumulus to develop tied to recent
rainfall today, however, coverage is expected to be very sparse.
Northwest winds of 10 to 20 knots expected by afternoon Tuesday.

.DTW THRESHOLD PROBABILITIES...

* None

&&

.PREV DISCUSSION...
Issued at 253 PM EDT Mon Jul 16 2018

DISCUSSION...

Big airmass change to take place tonight as strong upper level PV
anomaly/low over northern Ontario this afternoon drives a strong
cold front through southeast Michigan.

Hot and humid conditions around this afternoon as high temperatures
topped out around 90 degrees, with heat indices residing in the low
to mid 90s. 18Z SPC analysis shows MLCapes around 2000 J/Kg, but 0-6
KM bulk shear still under 30 knots. Good/numerous coverage of
activity developed and will taper off this evening as cold front
drives southeast. Bulk of activity across south half of the CWA tied
to 850-700 MB Theta-e moisture axis/pre-frontal trough, which is
already in the process of pulling east. Farther north, more of a
solid line of showers/thunderstorms with the actual cold front,
where a continued isolated marginal severe storm threat exists, as
the instability is embedded within the 30 knots of effective wind
shear. Enough updraft strength/cape values to support some hail as
well, despite high freezing levels (~15 kft)/wet bulb zero heights.
Activity will slide southeast and come to an end this evening as the
front clears the state by midnight.

Much drier and cooler air to follow for Tuesday-Wednesday, as PW
Values lower to around half an inch for the mid week period.
Favorable radiating conditions to allow mins to drop into the 50s
both Tuesday Night and Wednesday night, with even upper 40s likely
in the normally colder locations, which could set the stage for
patchy fog, mainly around the warm inland lakes.

Abundant sunshine tomorrow and 850 MB temps climbing back into 12-14
C range favors highs in the upper 70s to lower 80s, with
similar/perhaps slightly cooler temps for Wednesday with the cooler
start to the day.

Thursday will be the final day of dry, pleasant weather as surface
high pressure moves east of the region while shortwave ridging
traverses the region ahead of an approaching upper low. The upper
low is then progged to move into the region on Friday before
stalling over the region through the upcoming weekend. Increasing
moisture accompanying the upper low with PWATs in excess of 1.5
inches will support persistent shower and thunderstorm chances
Friday through Sunday. Temperatures will remain near average through
the extended period with highs in the upper 70s to lower 80s and
lows in the 60s.

MARINE...

Scattered to numerous thunderstorms through this evening as a cold
front tracks through the central Great Lakes. Modest southerly winds
through the daylight period, then turning northwesterly tonight
behind the front. Some increase in wind speeds will occur overnight
through Tuesday, but with gusts at 20 knots or less. Winds ease
Wednesday under building high pressure. This high will sustain
tranquil marine conditions through Thursdsay.

HYDROLOGY...

Numerous showers and thunderstorms will result in pockets of heavy
downpours through this evening. Due to the slow-moving nature of the
storms, localized amounts up to one inch will be possible. However,
basin average totals are forecast to remain near or below one half
of an inch.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....CB
DISCUSSION...SF/JD
MARINE.......JVC
HYDROLOGY....JVC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 16, 3:00 PM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
300 PM EDT Mon Jul 16 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
300 PM EDT Mon Jul 16 2018

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

A cold front triggering scattered thunderstorms will exit the State
this evening. Isolated severe storms will be around through early
this evening, producing damaging wind gusts to 60 MPH and hail
around 1 inch in diameter. Locally heavy rainfall is also expected,
which may cause some minor flooding of poor drainage areas. Storm
motion looks to be east at 25 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this evening due to the
limited coverage of severe storms.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-170815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
300 PM EDT Mon Jul 16 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

A cold front triggering scattered thunderstorms will exit the
Central Great this evening. Isolated severe storms will be around
through early this evening, producing damaging wind gusts to 60 MPH
and hail around 1 inch in diameter, along with heavy rainfall. Storm
motion looks to be east at 20 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

sf

In the hours before

Special weather statement, Jul 16, 7:17 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
717 PM EDT MON JUL 16 2018

MIZ053-170000-
Saginaw MI-
717 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAGINAW COUNTY UNTIL
800 PM EDT...

At 717 PM EDT, Doppler radar indicated a strong thunderstorm near
Chesaning, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Chesaning and Oakley around 725 PM EDT.

Other locations impacted by this storm include Brant, Nelson,
Shiawassee National Wildlife Refuge, Garfield, Fenmore, Layton
Corners and Burt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4337 8392 4322 8393 4313 8393 4313 8437
      4337 8437
TIME...MOT...LOC 2317Z 309DEG 14KT 4320 8418

Behnke
Special weather statement, Jul 16, 7:49 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
749 PM EDT MON JUL 16 2018

MIZ075-083-170045-
Monroe MI-Washtenaw MI-
749 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE AND
SOUTHEASTERN WASHTENAW COUNTIES UNTIL 845 PM EDT...

At 748 PM EDT, Doppler radar indicated a strong thunderstorm near
Milan, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Dundee around 755 PM EDT.
  Maybee around 815 PM EDT.
  Ida around 825 PM EDT.
  Monroe around 845 PM EDT.

Other locations impacted by this storm include Scofield, Oakville,
Cone, Azalia and Whittaker.

LAT...LON 4203 8376 4212 8376 4214 8354 4209 8354
      4209 8344 4195 8336 4190 8359
TIME...MOT...LOC 2348Z 308DEG 12KT 4205 8364

Behnke
Special weather statement, Jul 16, 7:56 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
756 PM EDT MON JUL 16 2018

MIZ075-170100-
Washtenaw MI-
756 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHTENAW COUNTY UNTIL
900 PM EDT...

At 756 PM EDT, Doppler radar indicated a strong thunderstorm near
Grass Lake, or near Manchester, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Manchester around 825 PM EDT.

Other locations impacted by this storm include Hudson Mills,
Bridgewater, Pleasant Lake, Lyndon Township and Hudson Mills
Metropark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4242 8413 4242 8390 4208 8372 4208 8413
TIME...MOT...LOC 2356Z 311DEG 12KT 4223 8409

Behnke
Special weather statement, Jul 16, 8:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
800 PM EDT MON JUL 16 2018

MIZ053-060-061-170100-
Shiawassee MI-Genesee MI-Saginaw MI-
800 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGINAW...SHIAWASSEE
AND GENESEE COUNTIES UNTIL 900 PM EDT...

At 800 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Birch Run to near Morrice. Movement was east
at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Montrose around 805 PM EDT.
  Birch Run around 815 PM EDT.
  Frankenmuth and Clio around 825 PM EDT.
  Mount Morris, Byron and Gaines around 835 PM EDT.
  Beecher around 840 PM EDT.
  Crossroads Village around 850 PM EDT.
  Fenton, Linden, Otisville and Otter Lake around 900 PM EDT.

Other locations impacted by these storms include Atlas, Juddville,
Fosters, Rankin, Burt, Thetford Township, Layton Corners, Bennington,
Argentine and Shaftsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4333 8403 4338 8370 4322 8369 4322 8347
      4288 8345 4287 8369 4278 8369 4277 8435
TIME...MOT...LOC 0000Z 280DEG 13KT 4324 8386 4280 8411

Behnke
Special weather statement, Jul 16, 8:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
839 PM EDT MON JUL 16 2018

MIZ061-068-069-170145-
Livingston MI-Genesee MI-Oakland MI-
839 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OAKLAND...SOUTHERN
GENESEE AND NORTHEASTERN LIVINGSTON COUNTIES UNTIL 945 PM EDT...

At 839 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Goodrich to near Howell. Movement was southeast
at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Goodrich around 845 PM EDT.
  Brighton and Ortonville around 900 PM EDT.
  Milford around 920 PM EDT.
  Oxford and South Lyon around 925 PM EDT.

Other locations impacted by these storms include Atlas, Waterford,
Davisburg, Rankin, Holly State Recreation Area, Commerce, New Hudson,
Rose Center, Lake Orion and Argentine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4278 8396 4278 8393 4281 8392 4315 8346
      4288 8345 4289 8310 4243 8365 4274 8402
TIME...MOT...LOC 0039Z 301DEG 18KT 4293 8354 4264 8389

Behnke
Special weather statement, Jul 16, 9:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
905 PM EDT MON JUL 16 2018

MIZ061-068-069-170200-
Livingston MI-Genesee MI-Oakland MI-
905 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND...SOUTHEASTERN GENESEE
AND EASTERN LIVINGSTON COUNTIES UNTIL 1000 PM EDT...

At 905 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Ortonville to near Brighton. Movement was
southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Clarkston around 910 PM EDT.
  Oxford around 915 PM EDT.
  South Lyon around 925 PM EDT.
  Pontiac around 930 PM EDT.
  Novi around 945 PM EDT.
  Troy around 950 PM EDT.

Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Orchard Lake, Holly State Recreation Area,
Commerce, Rose Center, Lathrup Village, Auburn Hills and Bingham
Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4288 8328 4246 8312 4244 8386 4288 8382
TIME...MOT...LOC 0105Z 303DEG 20KT 4282 8338 4258 8374

Behnke

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:00 PM EDTSpecial Weather StatementDTXGenesee, Shiawassee60 min
Jul 16, 8:39 PM EDTSpecial Weather StatementDTXOakland66 min
Jul 16, 9:05 PM EDTSpecial Weather StatementDTXOakland55 min
Jul 16, 9:40 PM EDTSpecial Weather StatementDTXWayne80 min
Jul 17, 3:38 AM EDTSmall Craft AdvisoryDTX24 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.